MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY WITH MICROINT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY WITH MICROINT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redw3815 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after the picc was inserted and got flushed, the flush came out of the hole that was just below the hub where the valve sits.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter near the molded wing/bifurcation was confirmed and the cause appeared to be associated with the manufacturing process.One 5fr d/l powerpicc solo was returned for investigation.The catheter exhibited evidence of use.The catheter had been cut at the 15cm depth mark and the distal segment of the catheter was not returned for investigation.A non-vad injection cap was attached to the purple connector.A t-lock extension set was attached to the red connector.The stylet had been removed and was not returned for investigation.A functional test revealed fluid leaking from the tubing at the distal end of the molded bifurcation when lumen with the red connector was pressurized.The lumen with the purple connector did not leak.Fluid leaked from a 1.5mm longitudinal split in the catheter tubing.The material used to mold the bifurcation and wing apparently seeped toward the proximal end of the split.The tubing was bisected and the length of the longitudinal split was 2.5mm in length, which indicates that the damage was greater within the catheter.On the opposite side of the catheter (180-degrees from the longitudinal split) a 1.0mm longitudinal impression was observed in the tubing.A 1.25mm split, which did not penetrate the catheter wall, was observed within the tubing that coincided with the impression.Since the damage observed within the catheter was greater than what was observed on the external surface of the tubing and since the molded material appeared to seep into the damaged areas, it appears that the catheter was damaged during the molding process.----------------------------------------------------------------------------------------------------- reynosa evaluation complaint due to ¿picc was found leaking just below hub¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopic visual, and functional testing performed at vad lab the following was concluded: a longitudinal split was found to be between molded bifurcation and shaft tubing causing leakage while flushing.This kind of damage was caused during the manufacturing process and makes the device unusable for the patient¿s treatment.Therefore, the cause of this condition is manufacturing related.As part of reinforcement about this issue, an awareness communication was provided to all personnel involved on this operation.A lot history review (lhr) of redw3815 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY WITH MICROINT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10050007
Report Number3006260740-2020-01723
Device Sequence Number3292771
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1295118
Device Lot NumberREDW3815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1